Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 121, NWS Twin Cities, MN

September 3, 2014Chippewa County, Dunn County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 3, 2014, 9:37 PM CDT for Chippewa County, Dunn County, Wisconsin. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2014, 9:37 PM CDT (02:37 UTC)
Expired
Sep 3, 2014, 10:33 PM CDT
In force
56 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Chippewa County, WI, Dunn County, WI

The radar

The La Crosse radar (KARX), 133 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 3, 8:22 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2049 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 243 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2049 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
337 m²/s²
Significant tornado parameter
3.4
Supercell composite
14.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

072 
WUUS53 KMPX 040237
SVRMPX
WIC017-033-040345-
/O.NEW.KMPX.SV.W.0121.140904T0237Z-140904T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
937 PM CDT WED SEP 3 2014

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHIPPEWA COUNTY IN WEST CENTRAL WISCONSIN...
  EAST CENTRAL DUNN COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 1045 PM CDT

* AT 935 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM BLOOMER TO 10 MILES SOUTHWEST OF BLOOMER TO 6 MILES
  NORTH OF MENOMONIE...AND MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CHIPPEWA FALLS...HOFFMAN HILLS REC AREA...EAGLETON...JIM FALLS...
  OTTER LAKE...LAKE WISSOTA...BATEMAN...CADOTT...BOYD AND STANLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4489 9166 4496 9200 4502 9176 4514 9167
      4513 9092 4509 9092 4509 9091 4486 9091
TIME...MOT...LOC 0238Z 273DEG 49KT 4510 9146 4502 9161
          4497 9187

HAIL...0.75IN
WIND...60MPH

$$
1 follow-up statement
087 
WWUS53 KMPX 040333
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1033 PM CDT WED SEP 3 2014

WIC017-033-040342-
/O.CAN.KMPX.SV.W.0121.000000T0000Z-140904T0345Z/
CHIPPEWA WI-DUNN WI-
1033 PM CDT WED SEP 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DUNN AND SOUTHERN
CHIPPEWA COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEAST DUNN 
COUNTY UNTIL 1045 PM CDT.'

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM CDT.

LAT...LON 4489 9166 4496 9200 4502 9176 4514 9167
      4513 9092 4509 9092 4509 9091 4486 9091
TIME...MOT...LOC 0332Z 273DEG 49KT 4506 9042 4498 9057
          4493 9083

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 5:59 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Sep 3, 5:59 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
559 PM CDT WED SEP 3 2014

.UPDATE...FOR 00Z AVIATION DISCUSSION BELOW

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 359 PM CDT WED SEP 3 2014

COMPLICATED FCST OVER THE NEXT 24 HOURS DUE TO THE WAKE LEFT
BEHIND CONVECTION WHICH HAD DEVELOPED EARLIER TDA AND ON THRU THIS
AFTN. AS AN UPR LVL SHORTWAVE TROF CONTINUES TO SLOWLY SHIFT EWD
ALONG THE INTERNATIONAL BORDER TNGT THRU TMRW...IT WILL SHOVE A
LOW PRES CENTER AHEAD OF IT ACRS THE DAKOTAS AND THRU NRN MN. THE
WMFNT OF THIS SYSTEM IS CURRENTLY THRU SWRN MN AS TEMPS HAVE HIT
THE LWR 80S WITH DEWPOINTS IN THE LWR 70S...WHILE THE REST OF THE
WFO MPX CWFA LANGUISHES WITH TEMPS IN THE MID 60S TO LWR 70S AND
DEWPOINTS IN THE LWR-MID 60S. WINDS HAVE REMAINED MAINLY SE AHEAD
OF THE FRONT OUTSIDE OF CONVECTION...HELPING FEED THE CONVERGENCE
IN ADVANCE OF THE WMFNT. THE STRONG FEED OF MOISTURE HAS HELPED
AID EFFICIENT PRECIPITATION GENERATION TDA...WITH SOME REPORTS IN
EXCESS OF 2 INCHES TDA. VISIBLE SATELLITE IMAGERY IS SHOWING SOME
CLEARING OUT IN SWRN MN...WHICH THE THINKING IS THAT IF ENOUGH
CLEARING CAN OCCUR TO RELOAD THE ATMOS IN CONJUNCTION WITH AN
APPROACHING SHORTWAVE TROUGH ALOFT...AT WHICH TIME ANY CAPPING
SHOULD BE BROKEN...THEN ADDITIONAL SHWRS/TSTMS LOOK TO DEVELOP
OVER WRN PORTIONS OF THE CWFA THEN SHIFT EWD. MULTIPLE INSTABILITY
PARAMETERS STILL INDICATE THAT OVER SWRN PORTIONS OF THE CWFA
CONTAINS THE HIGHEST HELICITIES...GREATEST INSTABILITY...AND
MODEST LAPSE RATES TO HINT THAT WEAK MIDLVL DISTURBANCES EVIDENT
IN WV IMAGERY COMBINED WITH SEVERAL SFC OUTFLOWS WILL COMBINE TO
RESTART CONVECTION THIS EVENING. BEST TIMING HAS ACTIVITY STARTING
IN W-CENTRAL MN THEN DRIVING ESE THROUGH THE CWFA DURING THE
EVENING HRS. ONCE CONVECTION ENDS...THEN SLY WINDS BRINGING IN
WARMER AIR AND HIGHER DEWPOINTS WILL BE CONDUCIVE TO LOW STRATUS
AND POSSIBLY FOG DEVELOPMENT OVERNIGHT...MAINLY DURING THE WARM
SECTOR PORTION OF THIS LOW PRES SYSTEM. GOING INTO THU...THE CDFNT
WILL SLOWLY MARCH ACRS MN AS THE DAY PROGRESSES. THIS WILL LEAD TO
SOME ISOLD- SCATTERED SHWRS/TSTMS DURING THE DAY WITH THE
STRONGEST OF SAID STORMS TO OCCUR IN THE MORNING. OVERALL TIMING
WITH LACK OF INSOLATION SHOULD LIMIT STORM STRENGTH BUT DEPENDING
ON WHERE ANY LOW LEVEL JETTING CAN BE ESTABLISHED WOULD ALLOW FOR
ADDITIONAL STRONG TO SEVERE STORMS EARLY ON THURSDAY. WITH THE
PROGRESSION OF THE CDFNT...WINDS WILL SHIFT FROM S TO
W...DEWPOINTS WILL DROP OFF AND SKIES WILL STEADILY CLEAR
OUT...HELPING END THE PRECIPITATION FROM W TO E.

AS FOR TEMPERATURES...TEMPS LOOK TO CONTINUE RISING THRU LATE THIS
AFTN INTO THE EARLY EVE WITH THE PROGRESSION OF THE WMFNT. WHERE
TEMPS HAVE HIT THEIR HIGHS THIS AFTN...THOSE LOCATIONS WILL NOT
DROP OFF MUCH TO THE OVERNIGHT LOWS. WHERE TEMPS ARE STILL
RISING...THOSE LOCATIONS WILL REMAIN FAIRLY STEADY GOING INTO THE
OVERNIGHT HOURS. MOST LOCATIONS WILL SETTLE OUT IN THE UPR 60S TO
LWR 70S. AHEAD OF THE CDFNT TMRW...TEMPS WILL SOAR INTO MID-UPR
80S IN WRN WI WITH A LARGE RANGE OF MID 70S TO MID 80S IN MN. WITH
THE DEWPOINTS STILL IN THE 70S IN WRN WI...HEAT INDEX VALUES WILL
HIT THE LOW-MID 90S IN FAR ERN MN INTO WRN WI.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 359 PM CDT WED SEP 3 2014

LONG TERM PERIOD STARTS WITH THE SAME PROBLEM THE SHORT TERM
PERIOD ENDS WITH...WHEN WILL THE STRONG CAP BE BROKEN AHEAD OF
THE COLD FRONT MOVING ACROSS THE AREA. BY 7 PM THURSDAY /START OF
THE LONG TERM/...THE COLD FRONT WILL ALREADY BE NEAR A ROCHESTER
TO LADYSMITH LINE...SO THE WINDOW OF OPPORTUNITY FOR PRECIP
THURSDAY EVENING WILL BE NARROW. THE HIRES CAMS...ALONG WITH THE
ECMWF SHOW ACTIVITY ALONG THE FRONT DEVELOPING WHEN SAID FRONT IS
EAST OF THE MPX CWA. HOWEVER...THE 12Z NAM HAD A SLIGHTLY SLOWER
FRONTAL PROGRESSION...ALLOWING FOR IT TO DEVELOP ACTIVITY EAST OF
AN ALBERT LEA TO RICE LAKE LINE. AS A RESULT...MAINTAINED SOME
CHANCE POPS BETWEEN 00Z AND 6Z FRIDAY IN THE FAR ERN CWA...THOUGH
THE GREATEST THREAT FOR CONVECTION STILL LOOKS TO BE EAST OF THE
MPX AREA. WHEREVER STORMS FORM...THE DEGREE OF INSTABILITY WOULD
SUGGEST WE WILL STILL HAVE A SEVERE THREAT WITH WHATEVER DEVELOPS.

STILL LOOKS LIKE WE GET A GOOD PUSH OF COOL/DRY AIR BEHIND THE
FRONT...WITH HIGHS BY FRIDAY ONLY TOPPING IN THE 60S AS H85 TEMPS
CRASH FROM ABOUT 20C ON THURSDAY /IN WRN WI/ TO BETWEEN 5C AND 10C
FRIDAY. THE HIGH PRESSURE RESPONSIBLE FOR THIS COOLER AIR WILL
WANDER INTO THE MID MS VALLEY ON SATURDAY...WITH WEST WINDS AND
WEAK WAA SETTING UP DURING THE DAY ON SATURDAY...WHICH WILL ALLOW
HIGHS BY SUNDAY TO BE ABOUT 10 DEGREES WARMER THAN WHAT WE WILL
SEE FRIDAY.

WE STILL LOOK TO TURN MORE ACTIVE FOR THE FIRST HALF OF NEXT WEEK
AS A DEEP TROUGH DIGS ACROSS SRN CANADA...WHICH WILL SEND
ANOTHER POWERFUL FALL FRONT ACROSS THE UPPER MS VALLEY ON
WEDNESDAY. WAA WILL START OUT IN WRN MN SUNDAY NIGHT...WHICH IS
WHEN POPS START TO APPEAR. WE WILL REMAIN IN A MOIST SRLY FLOW
MONDAY/TUESDAY...WITH CHANCES FOR WAA PRECIP CONTINUING...UNTIL
POTENTIAL COLD FRONT PRECIP WORKS THROUGH TUESDAY NIGHT INTO
WEDNESDAY. SEVERE THREAT OVER THESE DAYS DOES NOT LOOK OVERLY
IMPRESSIVE...AS THE FRONT MOVING THROUGH THURSDAY NIGHT WILL GET
DRIVEN CLEAR DOWN TO THE GULF COAST OVER THE WEEKEND. AS A
RESULT...WE DO NOT LOOK TO HAVE ENOUGH TIME TO GET GULF MOISTURE
BACK UP TO MN BEFORE THE COLD FRONT CLEARS...WITH THE GREATEST
INSTABILITY REMAINING TO OUR SOUTH. THROUGH THE WHOLE
PERIOD...STILL HAVE MAINLY CHANCE POPS AS THERE IS ENOUGH SPREAD
IN TIMING/LOCATION OF PRECIP IN THE MEDIUM RANGE MODELS TO INSERT
ENOUGH UNCERTAINTY INTO THE FORECAST TO KEEP THE POPS IN THE
CHANCE CATEGORY.

BEHIND THIS COLD FRONT...THE GFS AND ECMWF SHOW A TRULY FALL
AIRMASS MOVING INTO THE AREA FOR THE MIDDLE OF NEXT WEEK...WITH
H85 TEMPS FALLING BELOW ZERO C IN THE WAKE OF THIS SYSTEM. BY
THURSDAY OF NEXT WEEK...THE ECMWF ONLY HAS HIGH IN THE 50S WITH
STRONG WNW WINDS...A SIGN THE SEASONS ARE ABOUT TO START CHANGING.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 559 PM CDT WED SEP 3 2014

SHOWERS AND THUNDERSTORMS WILL AFFECT CENTRAL MN AND WEST CENTRAL
WI SITES THIS EVENING...PRIMARILY KSTC/KMSP/KRNH/KEAU. HEAVY
RAINFALL AND MVFR CONDITIONS WILL ACCOMPANY THE ACTIVITY.
WIDESPREAD MVFR CIGS/VSBYS WILL DEVELOP THIS EVENING...WITH
DEGRADATION TO IFR CIGS AFTER SUNSET. IFR CONDITIONS LINGER
THURSDAY MORNING...WITH IMPROVEMENT TO VFR DURING THE AFTERNOON AS
THE COLD FRONT ARRIVES. THE FRONT WILL ALSO BRING ANOTHER CHANCE
FOR SCATTERED SHOWERS AND THUNDERSTORMS ON THURSDAY
AFTERNOON/EVE...ALONG WITH A SHIFT TO GUSTY WEST/NORTHWEST WINDS.

KMSP...
SCATTERED SHOWERS WILL AFFECT KMSP FOR THE FIRST SEVERAL HOURS OF
THE TAF PERIOD...WITH THE WINDOW FOR TS MAINLY BETWEEN 01Z AND
05Z. AFTER THAT...CIGS DECLINE TO AOB 1000FT FOR THE OVERNIGHT
HOURS...WITH MVFR BR EXPECTED AS WELL. MVFR CIGS PREVAIL THURSDAY
MORNING...WITH IMPROVEMENT TO VFR LIKELY NOT OCCURING UNTIL AFTER
18Z. SOUTH/SOUTHEAST WINDS TONIGHT VEER TO SOUTHWEST FOR THURSDAY
MORNING...THEN TO THE NORTHWEST AROUND 00Z FRIDAY AS A COLD FRONT
ARRIVES. SHRA/TS MAY ACCOMPANY THIS FRONT AROUND/AFTER 21Z
THURSDAY.

/OUTLOOK FOR KMSP/
FRI...VFR. WINDS NW 10G15 KTS.
SAT...VFR. WINDS W 5-10 KTS.
SUN...VFR. WINDS SW 5-10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...JPC
LONG TERM...MPG
AVIATION...LS
Hazardous weather outlook, Sep 3, 1:23 PM CDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
123 PM CDT WED SEP 3 2014

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
041200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
123 PM CDT WED SEP 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE LIKELY LATER THIS
AFTERNOON AND EVENING...ESPECIALLY ALONG AND NORTH OF THE
INTERSTATE 94 CORRIDOR. SOME STORMS WILL BE STRONG TO
SEVERE...WITH SOME THUNDERSTORMS CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS OR ISOLATED TORNADOES. IN ADDITION...SOME
STORMS WILL PRODUCE HEAVY RAIN WHICH MAY CAUSE ISOLATED FLOODING
AND SOME RISES ON MAINSTEM RIVERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE EXPECTED AGAIN LATE THURSDAY IN EASTERN
MINNESOTA AND WESTERN WISCONSIN. SEVERE WEATHER IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS
AFTERNOON THROUGH THIS EVENING.

In the hours before

Special weather statement, Sep 3, 6:54 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
654 PM CDT WED SEP 3 2014

MNZ044-045-052-040045-
ISANTI-KANABEC-MILLE LACS-
654 PM CDT WED SEP 3 2014

...THUNDERSTORMS MOVING OVER ISANTI...KANABEC AND MILLE LACS
COUNTIES THROUGH 745 PM CDT...

AT 651 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES NORTH OF MILACA...OR 18 MILES SOUTH OF ONAMIA.
THIS STORM WAS MOVING EAST AT 45 MPH.

HAIL UP TO DIME SIZE...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MILACA.
  BOCK.
  OGILVIE.
  LEWIS LAKE.
  BRUNSWICK.
  BRAHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4589 9314 4568 9314 4567 9314 4573 9376
      4591 9374
TIME...MOT...LOC 2354Z 274DEG 40KT 4581 9361
Special weather statement, Sep 3, 7:22 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
722 PM CDT WED SEP 3 2014

MNZ052-053-061-WIZ014-040115-
ANOKA-CHISAGO-ISANTI-POLK-
722 PM CDT WED SEP 3 2014

...THUNDERSTORMS MOVING OVER NORTHERN ANOKA...CHISAGO...ISANTI AND
POLK COUNTIES THROUGH 815 PM CDT...

AT 720 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF CAMBRIDGE
TO 7 MILES NORTH OF ELK RIVER. THESE STORMS WERE MOVING EAST AT 30
MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  STANCHFIELD.
  GRANDY.
  CAMBRIDGE.
  BODUM.
  RUSH CITY.
  RUSH CITY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4565 9287 4565 9274 4553 9274 4536 9297
      4538 9351 4554 9352 4570 9336 4567 9315
      4573 9314 4573 9285
TIME...MOT...LOC 0022Z 273DEG 26KT 4567 9318 4542 9349
Local storm report, Sep 3, 7:40 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
740 PM CDT WED SEP 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     HAIL             HECTOR                  44.74N 94.71W
09/03/2014  M2.00 INCH       RENVILLE           MN   MESONET

            PEA SIZED UP TO 2 INCH LONG ELIPTICAL.

0853 AM     HAIL             7 NNW HECTOR            44.83N 94.77W
09/03/2014  E0.88 INCH       RENVILLE           MN   TRAINED SPOTTER

0900 AM     HEAVY RAIN       HUTCHINSON              44.89N 94.37W
09/03/2014  E0.00 INCH       MCLEOD             MN   PUBLIC

            STREET FLOODING REPORTED VIA TWITTER PICTURE.

0900 AM     HEAVY RAIN       3 SW PRINSBURG          44.90N 95.23W
09/03/2014  M2.21 INCH       KANDIYOHI          MN   MESONET

            THREE HOUR TOTAL

0915 AM     HAIL             5 NE BUFFALO LAKE       44.79N 94.55W
09/03/2014  M0.75 INCH       RENVILLE           MN   COCORAHS

0915 AM     HAIL             4 NNW STEWART           44.78N 94.52W
09/03/2014  E0.50 INCH       RENVILLE           MN   TRAINED SPOTTER

            ONE TO TWO INCHES DEEP PILES...STILL THERE AN HOUR LATER
            MINOR CROP DAMAGE NOTED IN NEARBY CORN FIELDS.

0920 AM     HAIL             6 NNE STEWART           44.81N 94.44W
09/03/2014  E0.50 INCH       MCLEOD             MN   TRAINED SPOTTER

            DIME SIZED HAIL REPORTED BY TRAINED SPOTTER. TIME
            ESTIMATED BASED ON RADAR.

0930 AM     HAIL             1 S LAKESIDE            44.81N 94.56W
09/03/2014  M1.00 INCH       RENVILLE           MN   PUBLIC

0957 AM     HEAVY RAIN       1 WNW STEWART           44.73N 94.51W
09/03/2014  E2.00 INCH       RENVILLE           MN   TRAINED SPOTTER

            THREE HOUR TOTAL

1055 AM     HAIL             2 W COKATO              45.08N 94.23W
09/03/2014  M0.75 INCH       WRIGHT             MN   AMATEUR RADIO

1115 AM     HAIL             3 NNW WAVERLY           45.11N 93.99W
09/03/2014  M1.25 INCH       WRIGHT             MN   PUBLIC

            TWO TO THREE INCHES DEEP...DESTROYED A 25 ACRE APPLE
            ORCHARD.

1210 PM     HAIL             7 S MORRIS              45.49N 95.91W
09/03/2014  E0.50 INCH       STEVENS            MN   911 CALL CENTER

1217 PM     HAIL             1 S GLENWOOD            45.64N 95.38W
09/03/2014  E1.00 INCH       POPE               MN   TRAINED SPOTTER

            1 INCH HAIL REPORTED ALONG ROUTE 104.

1244 PM     HEAVY RAIN       ST AUGUSTA              45.44N 94.19W
09/03/2014  E2.20 INCH       STEARNS            MN   PUBLIC

            FELL IN TWO HOURS.

1250 PM     HAIL             4 N HANCOCK             45.56N 95.79W
09/03/2014  M1.00 INCH       STEVENS            MN   PUBLIC

            FELL FOR FOUR MINUTES.

1253 PM     HEAVY RAIN       ST CLOUD AIRPORT        45.54N 94.05W
09/03/2014  M2.70 INCH       SHERBURNE          MN   ASOS

            ONE HOUR TOTAL...AWPAG RAIN GAUGE. 0.90 IN SIX MINUTES.

0101 PM     HAIL             MORRIS                  45.59N 95.91W
09/03/2014  M0.75 INCH       STEVENS            MN   LAW ENFORCEMENT

0113 PM     HEAVY RAIN       1 W STARBUCK            45.61N 95.55W
09/03/2014  E0.00 INCH       POPE               MN   PUBLIC

            STREET FLOODING IN STARBUCK.

0113 PM     HAIL             1 W STARBUCK            45.61N 95.55W
09/03/2014  M0.50 INCH       POPE               MN   PUBLIC

0145 PM     FLOOD            GLENWOOD                45.65N 95.38W
09/03/2014                   POPE               MN   LAW ENFORCEMENT

            FLOODED ROADS IN THE CITY WITH OVER A FOOT OF WATER
            COVEING SOME ROADS, ESPECIALLY IMPACTING THE AREA NEAR
            THE FAIRGROUNDS.

0300 PM     HAIL             1 E SWANVILLE           45.92N 94.62W
09/03/2014  M1.00 INCH       MORRISON           MN   TRAINED SPOTTER

            GROUND WHITE. HAILED FIVE MINUTES.

0330 PM     HAIL             2 NW PIERZ              46.00N 94.13W
09/03/2014  M1.00 INCH       MORRISON           MN   LAW ENFORCEMENT

            REPORTED BY DEPUTY SHERIFF.

0332 PM     HAIL             PIERZ                   45.98N 94.10W
09/03/2014  M1.00 INCH       MORRISON           MN   PUBLIC

0405 PM     HAIL             11 S ONAMIA             45.91N 93.67W
09/03/2014  M2.50 INCH       MILLE LACS         MN   LAW ENFORCEMENT

            AT HIGHWAY 169 AND 250TH ST

0410 PM     HAIL             3 SSE ONAMIA            46.03N 93.64W
09/03/2014  M1.00 INCH       MILLE LACS         MN   PUBLIC

            GROUND WHITE.

0441 PM     HEAVY RAIN       LITTLE FALLS            45.98N 94.36W
09/03/2014  M2.15 INCH       MORRISON           MN   CO-OP OBSERVER

0535 PM     TSTM WND DMG     MORA                    45.88N 93.29W
09/03/2014                   KANABEC            MN   AMATEUR RADIO

            NUMEROUS TREES AND POWER LINES DOWN

0535 PM     TSTM WND DMG     MORA                    45.88N 93.29W
09/03/2014                   KANABEC            MN   LAW ENFORCEMENT

            LAGRE UPROOTED TREE DESTROYED A GARAGE. ANOTHER GARAGE
            SUSTAINDED TREE DAMAGE AS WELL.

0537 PM     HAIL             3 SSW MORA              45.83N 93.31W
09/03/2014  M0.75 INCH       KANABEC            MN   TRAINED SPOTTER

0610 PM     FLASH FLOOD      LITTLE FALLS            45.98N 94.36W
09/03/2014                   MORRISON           MN   CO-OP OBSERVER

            MANY STREETS IN TOWN ARE FLOODED.

&&

SPD
Local storm report, Sep 3, 7:46 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
746 PM CDT WED SEP 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     HEAVY RAIN       ONAMIA                  46.07N 93.67W
09/03/2014  M3.55 INCH       MILLE LACS         MN   CO-OP OBSERVER

&&

SPD
Special weather statement, Sep 3, 8:20 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
820 PM CDT WED SEP 3 2014

WIZ016-040200-
RUSK-
820 PM CDT WED SEP 3 2014

...THUNDERSTORM MOVING OVER FAR NORTHERN RUSK COUNTY THROUGH 900 PM
CDT...

AT 818 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 11 MILES EAST OF EDGEWATER. THIS STORM WAS MOVING EAST
AT 40 MPH.

HAIL UP TO DIME SIZE...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

LAT...LON 4554 9069 4564 9146 4565 9145 4565 9068
      4563 9067 4555 9067
TIME...MOT...LOC 0121Z 274DEG 35KT 4568 9122
Local storm report, Sep 3, 8:59 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
859 PM CDT WED SEP 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND DMG     CUMBERLAND              45.54N 92.02W
09/03/2014                   BARRON             WI   LAW ENFORCEMENT

            TREE DOWN.

&&

TDK

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 8:04 PM CDTSevere Thunderstorm WarningMPXPolk41 min
Sep 3, 8:20 PM CDTSpecial Weather StatementMPXRusk40 min
Sep 3, 8:27 PM CDTSevere Thunderstorm WarningMPXBarron, Dunn63 min
Sep 3, 9:05 PM CDTSevere Thunderstorm WarningMPXChippewa, Rusk55 min
Sep 3, 9:43 PM CDTSpecial Weather StatementMPXDunn62 min
Sep 3, 10:06 PM CDTSevere Thunderstorm WarningMPXDunn, Pierce31 min
Sep 4, 8:29 AM CDTSpecial Weather StatementMPXBarron, Polk46 min
Sep 4, 9:14 AM CDTSpecial Weather StatementMPXRusk46 min
Sep 4, 9:18 AM CDTSevere Thunderstorm WarningMPXChippewa, Rusk42 min
Sep 4, 1:45 PM CDTSpecial Weather StatementMPXChippewa, Dunn, Saint Croix45 min
Sep 4, 2:33 PM CDTSpecial Weather StatementMPXChippewa117 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.